New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 10/26/2005 4:04 PM (GMT -7)   
  Today w my therapist, she said the last 2 sessions I semed a bit "spikey" & asked what my meds were.   I told her---the Effexor XR was 37.5 & the Seroquel I had been breaking in half ---taking 50 mg at nite.(Even tho pdoc had originally prescribed 100 mg)-         She said i should go up to 100 mg of Seroquel, as originally prescribed---but said she would suggest to the pdoc another mood stabilizer---one Neurontin (i know that's not usually a mood stabilizer alone--but i am taking Seroquel)----she mentioned another one---but our session was over---& i forgot to have her write it down.   It wasn't Depakote or Lamictal----but i'll find out.
 
  I told her---i noticed since taking my meds (Effexor & Seroquel)----it seems my valium does not "Kick in" as usual---tho i still take it as rec. by the pdoc.      Even last week---i had one of my vertigo atacks----took 25 mg of Antivert  (Meclizine)-----& another 25 mg 6 hrs later.  In the PAST (before my meds)---that woulda knocked me out the next day---sleeping -groggy-etc.   But now--tho the vertigo went away---i wasn't sleepy.
 
  Could a mere 37.5 of Effexor XR be doing this??   My depression is slightly improved---but, i do seem very "edgy"-----anxious, nervous----also, i cry very easily (Therapost called it " Lability")------any idea of what's going on?      I hate this "spikey" feeling----as my therapist calls it-----but the depression was so debiltating----any suggestions---OR--has anyone else has this "problem"-----Antidepressant preventing tranquilizer from "kicking in"??  And, such a small Effexor dose (37.5)---causing..."spikey" feeling??  Thanks---Robert confused

Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 10/26/2005 8:06 PM (GMT -7)   

Hey there - I don't have much experience with the other meds that you mentioned, but I know that even small doses of Effexor did a dooozie on my system. I was lucky that it worked rather well for me when I was a real mess, but I noticed the edginess at times too. I was maxed out at 112.5 mg and that was a lot for me and I could only handle that for a while. I eventually had to scale it back because of the jitteries and the agitation that came from it. I would also get ultra agitated and rammy if I ever missed a pill, even by a half a day. All the usually fogginess and prickly, electric shockies. And I had a heck of a time with the discontinuation even though I followed the dr's orders carefully when I weaned myself off of it. Took almost 4 weeks, before my stomach stopped being upset.

Point of my little ramble: I wouldn't be surprised if the Effexor was causing problems even at the low dose.

Good luck and hope you start to feel better,

Putter


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 10/27/2005 7:53 PM (GMT -7)   
  Thanks so much, Putter.  I hear so much about Effexor----both good & bad.      Anyway---my therapist said she'll talk to my pdoc about me going up on my
Seroqwuel dose.  (I had cut it back on my own-after asking pdoc.   I guess I'll go back up to the 150 mg originally recommendedv. )     Question----I knowe Seroquel helps sleeping- it does a great job--but--in of itself---is it a good mood stabilizer??     Hope i get some feedback---i really need it---Thanks---Robert 

Sassie and Sad
Regular Member


Date Joined Sep 2005
Total Posts : 40
   Posted 10/29/2005 2:07 PM (GMT -7)   
Hi!  My pdoc had me on 450mg of Effexor and then dropped me to 300mg...I have been on 300mg for about a year,,,have moved, got new doctors, nad am getting the hell off of the Effexor--I am only down to 225mg, but my dr. is dropping me slowly.
 
 
I wondered why everything I eat is going right through me and I have no appetite....dropping weight, which I don't mind, BUT,,,, I guess it could be coming off  Effexor and going on Lamictal,,,,who the hell knows??
 
 
Anyway, if you are agitated, restless, irritable, cna't sit still--all of that is  how I have felt for so long...didn't reallize it was from the meds...just recently dx with BP II and now I know this crap has been driving me nuts...
 
 
Defintely talk to your doc about that---one of the warning labels on my effexor says if agitation, confusion, irritability persist, contact doctor---wish pdoc would have told me that sooner......
 
However, it is what it is,,,,I have a new pdoc and I am coming off thank GOD!!
 
Good luck and let me know how things go!
 
Sassie
 
 

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 10/30/2005 9:43 AM (GMT -7)   

Hey Robert

My pdoc and I had this very conversation last month-he indicated that in his opinion and from some of the new lit that seroquel acts as a mood stabilizer, meaning it helps with depression and mania.  That said, I don't think it is used as monotherapy...more as adjunct. Hope that helps...

Shannon2

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 6:50 AM (GMT -7)
There are a total of 2,732,022 posts in 300,982 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Bui.
257 Guest(s), 7 Registered Member(s) are currently online.  Details
ewafromwarsaw, 81GyGuy, 0311, Ruey, John75, Traveler, maioeiage


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer